Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pediatrics
Volume 2014 (2014), Article ID 650605, 3 pages
http://dx.doi.org/10.1155/2014/650605
Case Report

Apparent Life-Threatening Event following Maternal Use of Temazepam during Labour

Division of Neonatology, Department of Pediatrics, VU University Medical Center, P.O. Box 7057, 1007 MB Amsterdam, The Netherlands

Received 29 January 2014; Accepted 1 June 2014; Published 15 June 2014

Academic Editor: Doris Fischer

Copyright © 2014 L. Damen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Benzodiazepines are one of the most frequently prescribed psychotropic drugs during pregnancy. Despite the fact that these drugs have been in use for a long time, there is still debate about the safety for the developing fetus and neonate. We present a case of a newborn with an apparent life-threatening event shortly after birth following maternal temazepam use during labour and advise to be reserved in prescribing any dose of any kind of benzodiazepine during labour.